If you have been taking prescribed medication to help you deal with your bipolar or depressive disorder, you might be considering going off your medication – however, make sure you speak to a licensed professional before doing this!
Most common mirtazapine withdrawal symptoms
First off, what is mirtazapine, and why do people take it for their health? Mirtazapine is a common medication used to help treat major depressive disorders and other related illnesses, such as bipolar disorder. The main symptoms that can indicate you would benefit from mirtazapine are the following:
- Depressed mood that does not go away
- Feeling worthless and like you are not worth living
- Psychomotor agitation, meaning you have tingling skin and nervous energy
- Loss of interest in what you once loved
- Sleeping excessive amounts of time or eating less than you normally would
- Suicidal Tendencies
If you have been taking mirtazapine for a prolonged time or you are on a high dose, chances are you will have withdrawal symptoms when you stop taking this medication. Even if you begin to feel like you are getting back to your “normal” self and you feel better, you still need to speak with a professional doctor who can educate you as to when is the best time to stop taking, or slow down, your medication. There are dangerous side effects if you prematurely stop your mirtazapine dosage, such as relapsing your previous symptoms.
The most common mirtazapine withdrawal symptoms typically include dizziness, nausea, lack of appetite, sweating, irritability, anxiety, depression, headache, nightmares, vomiting, or a tingling sensation on the skin. Not only can these symptoms be uncomfortable, but they can be very deadly and dangerous for your long-term health.
Another side effect that can come back if you stop taking mirtazapine as directed is depression – since depression is a common side effect of bipolar disorder, this is one of the symptoms that is typically trying to be controlled by taking this medication. However, if you experience mirtazapine withdrawal symptoms, you will find that you will have depressive thoughts once more. People with bipolar disorder can typically cycle between depression and mania depending on their medication and their state of mind – stopping mirtazapine can cause these symptoms to come back.
Make sure you speak with your healthcare provider before you stop or start taking mirtazapine for your symptoms. You want to make sure that you address the symptoms that bother you the most, whether it be depression or nervousness. By targeting the specific symptoms that are harming your mental state, you can avoid treating aspects of your illness that do not need to be “fixed”. Focus on what you want to be changed and then determine if the side effects are worth it – for example if you want the nervousness and agitation to go away, consider if it is worth it even with the potential mirtazapine withdrawal symptoms.
If you are thinking of taking mirtazapine for your depressive disorder or bipolar disorder, you need to weigh the pros and cons of taking this medication. Along with the potential mirtazapine withdrawal symptoms, there are side effects to this mediation that you need to take into account.
We are sorry that this post was not useful for you!
Let us improve this post!
Tell us how we can improve this post?